Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have chronic cough. Could it be due to post nasal drip?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
I get the same chronic cough at different times each year. For example, one year I had it in October, another XXXXXXX and this year February/March. I feel fine in terms of functionality and it doesn't disturb my sleep. I think it's due to post nasal drip due to allergies although I am not certain. Any advice on how I can ameliorate the symptoms?
Posted Tue, 26 Mar 2013 in General Health
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

You ought to have a physical examination by your doctor - Post-nasal drip or asthma can be easily diagnosed.
Some work-up like blood count / X-ray chest and sinus will clarify.
Spirometry (Lung function) / blood test for allergens may be needed in a few.

Proper treatment demand proper diagnosis. Proper diagnosis needs physical examination and/or tests.

See your doctor. In the mean time, you can try anti-histamine and/or nasal decongestants - available over the counter.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor